Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 259, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2009, 3:47 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 3:47 PM EDT (19:47 UTC)
- Expired
- Aug 5, 2009, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:55 PM EDT | TSTM WND DMG | Reevesville, SC | 2 TO 3 TREES DOWN IN REESEVILLE ON HEATON ROAD. |
| Aug 5, 4:00 PM EDT | HAIL 1 | Reevesville, SC | |
| Aug 5, 4:10 PM EDT | TSTM WND DMG | 1 W Reevesville, SC | TREE DOWN ON RAILROAD TRACKS NEAR PATTON RD. |
| Aug 5, 4:15 PM EDT | TSTM WND DMG | 2 Wnw Saint George, SC | TREE DOWN ON BADHAM DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 051947
SVRCHS
SCC029-035-052030-
/O.NEW.KCHS.SV.W.0259.090805T1947Z-090805T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH
CAROLINA...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF INDIAN FIELD TO 7 MILES SOUTHWEST OF REEVESVILLE...MOVING
EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
NICKEL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
REEVESVILLE...SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3332 8048 3330 8047 3327 8043 3327 8037
3326 8036 3307 8051 3311 8079 3324 8069
3334 8050
TIME...MOT...LOC 1947Z 267DEG 9KT 3331 8054 3313 8072
$$1 follow-up statement
000
WWUS52 KCHS 052005
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT WED AUG 5 2009
SCC029-035-052030-
/O.CON.KCHS.SV.W.0259.000000T0000Z-090805T2030Z/
DORCHESTER SC-COLLETON SC-
405 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EXTREME NORTH CENTRAL COLLETON AND NORTHWESTERN DORCHESTER
COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
SPRINGTOWN...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF INDIAN
FIELD TO 9 MILES SOUTHWEST OF SAINT GEORGE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEYVILLE...INDIAN FIELD...REEVESVILLE AND SAINT GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3332 8048 3330 8047 3327 8043 3327 8037
3326 8036 3307 8051 3311 8079 3324 8069
3334 8050
TIME...MOT...LOC 2005Z 267DEG 9KT 3330 8052 3310 8068
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:42 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 5, 3:42 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT WED AUG 5 2009 .SYNOPSIS... A LEE SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA AND THE CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MULTICELL CONVECTION OCCASIONALLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL...AND EVEN PRODUCING LOCALLY EXCESSIVE RAINFALL...WILL IMPACT MANY LOCATIONS ALONG/EAST OF INTERSTATE 95 INTO EARLY EVENING. MEANWHILE...UPSTREAM CONVECTION WILL PUSH INTO INLAND COUNTIES THIS EVENING...EXTENDING THE THREAT FOR AT LEAST SCATTERED THUNDERSTORMS AND ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL THROUGH LATE EVENING. IF INLAND THUNDERSTORMS BECOME/REMAIN ORGANIZED...CONVECTION COULD ADVANCE TO THE COAST OVERNIGHT. HOWEVER...LATEST GUIDANCE SUGGESTS THAT DIURNAL WEAKENING TRENDS WILL PREVAIL OVERNIGHT. THUS...TAPERED POPS TO LESS THAN 15 PERCENT OVER LAND AFTER 06Z. WHERE RAIN OCCURS...CLEARING SKIES...LIGHT WINDS AND LOW LEVEL MOISTURE COULD SUPPORT AREAS OF STRATUS/FOG OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL ADVANCE INTO THE REGION THURSDAY. THESE FEATURES WILL SUPPORT AT LEAST ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS BY MIDDAY...AND NUMEROUS SHOWERS/THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON...ESPECIALLY CENTRAL/EAST. DUE TO MODEL DEPICTION OF SLIGHTLY DRIER 850-500 MB AIR FILTERING INTO THE REGION FROM THE N/W...LIMITED POPS TO CHANCE FOR NOW. AS THE UPPER/SURFACE TROUGH PUSH OFFSHORE AND SLIGHTLY DRIER AIR CONTINUES TO SPREAD INTO THE REGION THURSDAY NIGHT... SHOWERS/THUNDERSTORMS SHOULD READILY SUCCUMB TO DIURNAL TRENDS AFTER SUNSET...DISSIPATING QUICKLY OVER LAND. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AN UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHEAST UNITED STATES FRIDAY THROUGH MONDAY. UPPER HEIGHTS WILL REACH THEIR ZENITH ON MONDAY WHEN THE GFS PROGS A 5970M RIDGE CENTERED DIRECTLY OVER THE AREA. REMOVED AFTERNOON POPS FROM ALL BUT THE ALTAMAHA REGION FRI THROUGH SUN BECAUSE THE STRONG MID-LEVEL SUBSIDENCE SHOULD PREVENT MUCH OF ANY CONVECTION FROM DEVELOPING. HIGH TEMPS IN THE MID TO UPPER 90S WITH DEWPOINTS REMAINING IN THE LOWER TO MIDDLE 70S MAY PRODUCE SOME HEAT INDEX CONCERNS OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS CONTINUES TO BE ADDRESSED IN THE HAZARDOUS OUTLOOK. THE RIDGE IS EXPECTED TO BEGIN BREAKING DOWN EARLY NEXT WEEK. THIS SHOULD HELP TO MODERATE TEMPS A BIT AND BRING AN INCREASE TO AFTERNOON AND EVENING CONVECTION. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... GUSTY THUNDERSTORMS WILL IMPACT BOTH TERMINALS EARLY. EXPECT AMENDMENTS AS REQUIRED BY RADAR TRENDS. WILL ALSO ASSESS POTENTIAL FOR UPSTREAM THUNDERSTORMS TO ADVANCE INTO TAF SITES LATE THIS EVENING/OVERNIGHT...BUT ODDS FAVOR THUNDERSTORMS DISSIPATING INLAND AFTER DARK. WITH LINGERING MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND CLEARING SKIES OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG EARLY THURSDAY MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME THUS WILL MAINTAIN VFR CONDITIONS AT KCHS AND MARGINAL MVFR VISIBILITIES FOR KSAV. EXTENDED AVIATION OUTLOOK...MVFR/IFR POSSIBLE IN SCATTERED SHOWERS AND STORMS THU AFTERNOON AND EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... S/SW WINDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO THE COAST AND GRADUALLY OFFSHORE. HOWEVER...EARLY THUNDERSTORMS COULD DELAY THE SURGE FOR A TIME THIS EVENING. SUSTAINED SPEEDS MAY NUDGE CLOSER TO 20 KT...INCLUDING AN OCNL GUST OVER 20 KT...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS AS A WHOLE AND SEAS REMAINING CAPPED AT 4 FT. THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU WITH ATLC HIGH PRESSURE PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN THE MORNING WILL BACK TO S IN THE AFTERNOON...INCREASING TO NEAR 15 KT...THEN WILL RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE REDUCING BACK TO THE 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN BELOW 4 FT. AS ANOTHER TROUGH OF LOW PRESSURE ADVANCES THROUGH THE WATERS THU NIGHT...WINDS WILL VEER TOWARD THE W AND WILL DIMINISH TO 10 KT OR LESS LATE. AN EXPANSIVE RIDGE FRI THROUGH MON WILL MAINTAIN SOUTH TO SOUTHWEST WINDS ACROSS THE WATERS WITH SPEEDS GENERALLY LESS THAN 10 KT AND SEAS LESS THAN 3 FT. A WEAK SEABREEZE SHOULD PUSH WINDS CLOSER TO 10 KT RIGHT ALONG THE COAST EACH AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 5, 4:19 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 419 AM EDT WED AUG 5 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 419 AM EDT WED AUG 5 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE WEST OF THE SEA BREEZE THIS AFTERNOON. THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE WILL ALSO ENHANCE THUNDERSTORM DEVELOPMENT FURTHER INLAND BY LATER IN THE DAY. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. OTHER POTENTIAL HAZARDS INCLUDE LOCALLY EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. BETWEEN 2 PM AND 5 PM...ANY ISOLATED SEVERE THUNDERSTORMS WOULD MOST LIKELY OCCUR IN SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA JUST INLAND FROM THE U.S. 17 CORRIDOR. THEN...INCREASING CHANCES FOR LOCALIZED SEVERE WEATHER WILL DEVELOP BETWEEN 5 PM AND 10 PM... MAINLY ALONG AND TO THE WEST OF THE INTERSTATE 95 CORRIDOR IN BOTH GEORGIA AND SOUTHERN SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-060900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 419 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 2:28 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 228 PM EDT WED AUG 5 2009 GAZ137-138-140-141-051915- COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 228 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL LIBERTY...MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 315 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF COX...OR ABOUT 7 MILES EAST OF GARDI...MOVING EAST AT 10 MPH. AREAS IN AND AROUND COX...TIBET...TOWNSEND...HUXFORD...WILL BE IMPACTED THROUGH 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 5, 2:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 238 PM EDT WED AUG 5 2009 GAZ101-116>119-SCZ047-048-051-051915- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 238 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...CHATHAM... SOUTHWESTERN BEAUFORT...EAST CENTRAL BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES THROUGH 315 PM EDT... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OLEARY TO RICHMOND HILL...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BELLINGER HILL AREA TO RICHMOND HILL... MOVING EAST AT 10 MPH. AREAS IN AND AROUND POOLER...MONTEITH...SAVANNAH AIRPORT...PORT WENTWORTH...HARDEEVILLE...PORT WENTWORTH...HAMER...GARDEN CITY...WILL BE IMPACTED THROUGH 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 3:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL JONES 31.63N 81.48W
08/05/2009 E1.00 INCH MCINTOSH GA LAW ENFORCEMENT
&&
VBSpecial weather statement, Aug 5, 3:21 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT WED AUG 5 2009 SCZ043-044-051945- DORCHESTER-INLAND COLLETON- 321 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL COLLETON AND NORTHWESTERN DORCHESTER COUNTIES THROUGH 345 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO SMOAKS...MOVING EAST AT 10 MPH. AREAS IN AND AROUND SMOAKS...REEVESVILLE...CAT HOLE...WILL BE IMPACTED THROUGH 345 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 3:22 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 W POCOTALIGO 32.64N 80.86W
08/05/2009 JASPER SC PUBLIC
SEVERAL 3 INCH DIAMETER TREE LIMBS DOWN AT THE POINT
SOUTH CAMPGROUND.
&&
VBSpecial weather statement, Aug 5, 3:41 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT WED AUG 5 2009 SCZ047-048-051-052015- BEAUFORT-COASTAL JASPER-INLAND JASPER- 341 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES THROUGH 415 PM EDT... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR NEVADUM...OR ABOUT 6 MILES EAST OF RIDGELAND...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND NEVADUM...OLD HOUSE...CLARENDON...LAUREL BAY... LEMON ISLAND...CHESTERFIELD...WILL BE IMPACTED THROUGH 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 60 min |
| Aug 5, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 35 min |
| Aug 5, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 46 min |
| Aug 5, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.